MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7640020
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that the patient underwent the surgery due to lumbar degeneration.Intra-op, the doctor found one product slipped, he had to replace it with a new one to complete the surgery.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis:macroscopic and optical examination revealed thread crest/flank damage; this damage appears to have initiated near the start of the thread, and is evident around the damaged portion of the thread.Functional evaluation with a sample mas head found the set screw was unable to be fully engaged.The above observations are consistent with misalignment of the mas and set screw threads during construct assembly.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6130955
Report Number1030489-2016-03281
Device Sequence Number13649082
Product Code KWP
UDI-Device Identifier00885074466415
UDI-Public00885074466415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7640020
Device Lot NumberH5226639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2017
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
02/07/2017
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date02/08/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR